Live the Wheat Belly lifestyle, get off prescription medications
Take a look at the list of medications people have been able to stop by following the Wheat Belly lifestyle. These represent medications prescribed by doctors to, in effect, “treat” the consequences of consuming wheat and grains. They prescribe drugs to treat inflammation, swelling, skin rashes, gastrointestinal irritation, high blood sugars, airway allergy, joint pain, high blood pressure, leg edema and other abnormal effects caused by wheat and grains. The list includes anti-inflammatory and pain medication, acid reflux drugs, injectable and oral drugs for diabetes, numerous anti-hypertensive agents, asthma i...
Source: Wheat Belly Blog - October 27, 2018 Category: Cardiology Authors: Dr. Davis Tags: News & Updates autoimmune blood sugar bowel flora cholesterol Gliadin gluten-free grain-free grains Inflammation undoctored Weight Loss wheat belly Source Type: blogs

Tropical Travel Trouble 003 Stiff in the Mouth
LITFL • Life in the Fast Lane Medical Blog LITFL • Life in the Fast Lane Medical Blog - Emergency medicine and critical care medical education blog aka Tropical Travel Trouble 003 A 65 yr old woman from Ethiopia is visiting her grandchild for the first time in Europe. She is normally fit and well, physically active with a small-holding in Ethiopia. She does not take any medication and cannot remember the last time she saw a doctor. She presents to you with difficulty chewing 3 days after arriving in the UK. She describes it as being “stiff in the mouth” Questions: Q1. What is the differential diagno...
Source: Life in the Fast Lane - March 5, 2018 Category: Emergency Medicine Authors: Neil Long Tags: Clinical Cases Tropical Medicine tetanus Source Type: blogs

Mandatory Reporting of Pharmacy Prescription Errors?
Following the widely-reported 2014 case of a Cincinnati pharmacist incorrectly filling a prescription which led to a serious patient injury, the Ohio State Board of Pharmacy is now poised to promulgate a new regulation requiring pharmacists to report errors and to the board. This may be the first attempt by a US state board of pharmacy to require dispensing error reporting. (However, about six years ago, the Canadian province of Nova Scotia instituted a required reporting system that has resulted in over 20,000 reports of errors and “near-misses” each year.) The facts of the 2014 case are direct: A pharmacist w...
Source: blog.bioethics.net - March 28, 2017 Category: Medical Ethics Authors: Bioethics Today Tags: Health Care Pharmaceuticals Pharmacy Ethics syndicated Source Type: blogs

Beta-Blockers for Cocaine and other Stimulant Toxicity
Dogma: “a belief or set of beliefs that is accepted by the members of a group without being questioned or doubted; a point of view or tenet put forth as authoritative without adequate grounds.” Years ago I treated a university student who presented to the emergency department (ED) after drinking several cans of a popular caffeinated energy drink to “pull an all-nighter” during final exam week. He was tremulous, agitated, and pale, with sinus tachycardia ranging from 140 to 160 bpm and normal blood pressure (BP). The house officer (registrar) working with me that night proposed treating him with a be...
Source: Life in the Fast Lane - July 4, 2016 Category: Emergency Medicine Authors: John Richards Tags: Toxicology and Toxinology alpha stimulation amphetamines Beta Blockers cocaine dogma John Richards Stimulant Toxicity Stimulants Source Type: blogs

What medications have you been able to stop on the Wheat Belly lifestyle?
I posed this question on the Wheat Belly Facebook page recently and received an overwhelming response. Here, I share a partial list of the responses: medications people have been able to stop by following the Wheat Belly lifestyle. Just take a look at this incredible list: these represent medications prescribed by doctors to, in effect, “treat” the consequences of consuming wheat and grains. They prescribe drugs to treat the inflammation, swelling, skin rashes, gastrointestinal irritation, high blood sugars, airway allergy, and other abnormal effects all caused by wheat and grains. The list includes anti-infl...
Source: Wheat Belly Blog - October 6, 2015 Category: Cardiology Authors: Dr. Davis Tags: Wheat Belly Lifestyle asthma cholesterol diabetes drugs gluten grains hypertension prescription medication reflux Source Type: blogs

MKSAP: 38-year-old pregnant woman with hypertension and diabetes
Test your medicine knowledge with the MKSAP challenge, in partnership with the American College of Physicians. A 38-year-old woman is evaluated during a follow-up visit. She has a history of well-controlled hypertension and type 1 diabetes mellitus. She is at 16 weeks’ gestation with her first pregnancy. Prior to conception she was taking lisinopril, which was discontinued in anticipation of the pregnancy, and labetalol was initiated. Other medications are insulin glargine, insulin lispro, and a prenatal vitamin. On physical examination, she appears in good health. Blood pressure is 135/80 mm Hg. There is n...
Source: Kevin, M.D. - Medical Weblog - April 26, 2015 Category: Journals (General) Authors: Tags: Conditions Diabetes Heart OB/GYN Source Type: blogs

A Relatively Narrow Complex Tachycardia at a Rate of 180.
I received a text message with this image: "Cardioversion didn't work.  Any thoughts?" What do you think?  The heart rate is 180.I was viewing this on my phone, but I saw what I thought were P-waves.  I could barely see them in lead II:There are probable P-waves at the arrows, but I wasn't certainI texted back: "Could be very fast sinus."There is also a wide QRS at 113 ms and a large R-wave in aVR, so sodium channel blockade is likely.   Common culprits in this situation are tricyclic overdose and cocaine toxicity (remember cocaine not only increases dopamine in central syn...
Source: Dr. Smith's ECG Blog - February 8, 2015 Category: Cardiology Authors: Steve Smith Source Type: blogs

MKSAP: 25-year-old woman comes for a preconception evaluation
Test your medicine knowledge with the MKSAP challenge, in partnership with the American College of Physicians. A 25-year-old woman comes for a preconception evaluation. She has a history of hypertension that is well controlled with lisinopril. Medical history is otherwise unremarkable. On physical examination, blood pressure is 134/86 mm Hg in both upper extremities; other vital signs are normal. Results of the cardiovascular examination are unremarkable. There is no edema, cyanosis, digital clubbing, or radial artery-femoral artery pulse delay. Laboratory studies reveal normal electrolytes, complete blood count,...
Source: Kevin, M.D. - Medical Weblog - January 24, 2015 Category: Journals (General) Authors: Tags: Conditions Heart Source Type: blogs

Semantics
A 17 year old patient comes in by ambulance for chest pain and tachycardia. His heart rate was in the 130s. He was hypertensive. He was sweating. He had a history of ADHD and was on Adderall. No other medications. No alcohol or drugs. His exam was unimpressive and all the testing came back negative, but the patient still remained tachycardic. So we gave him a couple doses of Ativan, thinking he may have taken a little too much Adderall. Still no better. Then we started doing some additional tests to rule out the less common reasons for his symptoms. D-dimer normal. He denied alcohol or drugs, but we checked for them anyway...
Source: WhiteCoat's Call Room - August 13, 2013 Category: Emergency Medicine Doctors Authors: WhiteCoat Tags: Patient Encounters Source Type: blogs